Alert archive / Georgia / Frost Advisories in 2019
Frost Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Nov 1, 2019, 5:51 PM EDT for 35 counties in Georgia. It took effect at Nov 2, 2019, 5:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2019, 5:51 PM EDT (21:51 UTC)
- In effect from
- Nov 2, 2019, 5:00 AM EDT
- Expired
- Nov 2, 2019, 10:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 35 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Butts County, GA, Clarke County, GA, Clayton County, GA, DeKalb County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Troup County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WWUS72 KFFC 012151 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 551 PM EDT Fri Nov 1 2019 GAZ001>009-011>016-019>022-030>033-041>044-052>054-021400- /O.CON.KFFC.FZ.W.0011.191102T0900Z-191102T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll- Douglas-South Fulton-Heard-Coweta-Fayette- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Atlanta, Carrollton, Douglasville, East Point, Newnan, and Peachtree City 551 PM EDT Fri Nov 1 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures in the upper 20s to low 30s expected. * WHERE...Portions of north Georgia and west central Georgia along and north of a line from Franklin to Peachtree City to Roswell to Cleveland. * WHEN...From 5 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ023>025-027-034>039-045>051-055>062-066>073-078-079-021400- /O.NEW.KFFC.FR.Y.0001.191102T0900Z-191102T1400Z/ Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Harris-Talbot- Including the cities of Gainesville, Lawrenceville, Athens, Decatur, Conyers, Covington, Griffin, and Milledgeville 551 PM EDT Fri Nov 1 2019 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 10 AM EDT SATURDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of central Georgia and eastern north Georgia, south of the Freeze Warning and along and north of a line from Hamilton to Forsyth to Warrenton. * WHEN...From 5 AM to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
362 WWUS72 KFFC 020748 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 348 AM EDT Sat Nov 2 2019 GAZ001>009-011>016-019>022-030>033-041>044-052>054-021400- /O.CON.KFFC.FZ.W.0011.191102T0900Z-191102T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll- Douglas-South Fulton-Heard-Coweta-Fayette- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Atlanta, Carrollton, Douglasville, East Point, Newnan, and Peachtree City 348 AM EDT Sat Nov 2 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures in the upper 20s to low 30s expected. * WHERE...Portions of north Georgia and west central Georgia along and north of a line from Franklin to Peachtree City to Roswell to Cleveland. * WHEN...From 5 AM to 10 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The possibility exists for local spots of freezing fog mainly over the far northern portion of the warning area...close to the Tennessee border. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ023>025-027-034>039-045>051-055>062-066>073-078-079-021400- /O.CON.KFFC.FR.Y.0001.191102T0900Z-191102T1400Z/ Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Harris-Talbot- Including the cities of Gainesville, Lawrenceville, Athens, Decatur, Conyers, Covington, Griffin, and Milledgeville 348 AM EDT Sat Nov 2 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of central Georgia and eastern north Georgia, south of the Freeze Warning and along and north of a line from Hamilton to Forsyth to Warrenton. * WHEN...From 5 AM to 10 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
214 WWUS72 KFFC 021401 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1001 AM EDT Sat Nov 2 2019 GAZ001>009-011>016-019>022-030>033-041>044-052>054-021515- /O.EXP.KFFC.FZ.W.0011.000000T0000Z-191102T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll- Douglas-South Fulton-Heard-Coweta-Fayette- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Atlanta, Carrollton, Douglasville, East Point, Newnan, and Peachtree City 1001 AM EDT Sat Nov 2 2019 ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures will continue to rise above freezing. $$ GAZ023>025-027-034>039-045>051-055>062-066>073-078-079-021515- /O.EXP.KFFC.FR.Y.0001.000000T0000Z-191102T1400Z/ Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Harris-Talbot- Including the cities of Gainesville, Lawrenceville, Athens, Decatur, Conyers, Covington, Griffin, and Milledgeville 1001 AM EDT Sat Nov 2 2019 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures will continue to rise above freezing. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 1, 4:20 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 1, 4:20 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA Issued by National Weather Service Jackson MS 420 PM EDT Fri Nov 1 2019 .DISCUSSION... Clear skies and calming wind will set the stage for a rather brisk evening and overnight. Dry air continues to move into the area and will promote rapid decoupling after sunset and strong radiation. Opted to upgrade the freeze watch to a warning and expand further southwest as the drier air and radiational cooling conditions will allow minimums to skirt the freezing mark around sunrise Saturday. While higher dewpoints in the east will keep minimums from lowering to freezing, it will still be cold enough for areas of frost. Dry conditions look to continue through much of the upcoming period as confluent mid level flow maintains strong surface high pressure over the southern CONUS. Embedded shortwaves in the fast paced flow aloft will bring cloud cover and some precipitation to the area Tuesday and Thursday, but amounts will be rather light considering the dry air in the lower levels and the limited ascent and moisture aloft. Only expecting a slow moderation in temperatures through the period./GG/ && AVIATION... 18Z Update... Will continue a SKC forecast for the forecast period. Mainly NNW-N surface winds are diminishing as the pressure gradient relaxes, and so expect mostly calm wind overnight, but do note an uptick in mixing and NW wind by Saturday afternoon, especially at ATL. Also of note - heavy frost is possible early Sat am given ideal cooling overnight with thicker cirrus racing by just to the south. /EC/ //ATL Confidence...18Z Update... High confidence on most elements with medium-high confidence on increasing wind Saturday afternoon. EC && .PRELIMINARY POINT TEMPS/POPS... Athens 35 63 35 61 / 0 0 0 0 Atlanta 34 60 36 60 / 0 0 0 0 Blairsville 30 55 28 55 / 0 0 0 0 Cartersville 30 59 33 60 / 0 0 0 0 Columbus 36 65 38 63 / 0 0 0 0 Gainesville 35 60 34 59 / 0 0 0 0 Macon 35 66 37 63 / 0 0 0 0 Rome 29 58 33 59 / 0 0 0 0 Peachtree City 32 61 35 61 / 0 0 0 0 Vidalia 41 68 41 65 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 5 AM to 10 AM EDT Saturday for the following zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee... Cobb...Coweta...Dade...Dawson...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Gordon...Haralson...Heard...Lumpkin... Murray...North Fulton...Paulding...Pickens...Polk...South Fulton...Towns...Union...Walker...White...Whitfield. &&
Hazardous weather outlook, Nov 1, 3:50 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA Issued by National Weather Service Jackson MS 350 PM EDT Fri Nov 1 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-022000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 350 PM EDT Fri Nov 1 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight and Saturday... A freeze warning is in effect for portions of north and central Georgia. Refer to the freeze warning product / ATLNPWFFC / for more information. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. GG
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:55 AM EDT | Freeze Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more | 12 hr |
| Nov 1, 3:45 PM EDT | Freeze Warning | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 23 more | 18 hr |
Nearby
Frost Advisories in Georgia, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.